Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 12, 2000, 6:38 PM EDT for Hamilton County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2000, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 12, 2000, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 122239 SVRMRX TNC065-122330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 638 PM EDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EASTERN TENNESSEE * UNTIL 730 PM EDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF SALE CREEK...OR 8 MILES NORTHEAST OF DUNLAP...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALE CREEK AROUND 725 PM EDT 9 MILES NORTHWEST OF BIRCHWOOD AROUND 730 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.7 $$ LAT...LON 3543 8520 3528 8529 3504 8507 3535 8495
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:23 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 12, 3:23 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EDT WED JUL 12 2000 SURFACE FRONT IN AREA TODAY DIFFICULT TO PINPOINT. THE BEST DEWPOINT GRADIENT IS STILL TO THE NORTH...WITH BACKDOOR FRONT MAKING PROGRESS SOUTHWARD ON THE EAST SIDE OF THE APPS. VICINITY OF THIS FEATURE ONE REASON TO GO A LITTLE ABOVE GUIDANCE POPS TONIGHT AND TOMORROW. HEAVY RAIN ONCE AGAIN A LIKELIHOOD WITH HIGH PRECIPITABLE WATER VALUES AND RELATIVELY SLOW-MOVING STORMS. EXPECT A COUPLE OF FFW'S THIS EVENING...BUT NOT ENOUGH TO WARRANT A FFS. MODELS DIFFER ON EXACT TIMING OF VARIOUS MCS'S PROGGED TO COME THROUGH OVER THE NEXT 24 TO 36 HOURS. THE ONE CONCLUSION I DRAW FROM THE PATTERN AND THE WAY THE MODELS HANDLE IT IS THAT WE'LL CONTINUE TO HAVE SCATTERED TO NUMEROUS STORMS TONIGHT THROUGH THURSDAY NIGHT...MAINLY IN THE AFTERNOON AND EVENING. THEY DO SEEM TO BE CONSISTENT WITH A REDUCTION IN THE THREAT OF PRECIP FRI...SO WILL GO WITH NO MENTION AT THIS TIME. THIS WILL BEAR WATCHING AS NEW MODEL RUNS COME OUT. FCSTID = 29 CHA 73 91 70 90 / 60 40 30 10 TYS 72 87 69 86 / 60 40 30 10 TRI 68 82 65 82 / 60 40 30 10 OQT 71 86 68 85 / 60 40 30 10 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Jul 12, 4:17 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT WED JUL 12 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
330 PM WEST OF COPPERHILL TN WIND DAMAGE
07/12/00 POLK REPORTED BY DISPATCH
TOPS OF TREES BLOW OFF.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:26 PM EDT | Flash Flood Warning | MRX | Knox, Loudon | 3 hr |
| Jul 12, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.